Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2006, 7:00 PM EDT for Morgan County, Perry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 3, 2006, 7:33 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 032300
SVRRLX
OHC115-127-032345-
/O.NEW.KRLX.SV.W.0149.060703T2300Z-060703T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO
MORGAN COUNTY IN SOUTHEAST OHIO
* UNTIL 745 PM EDT
* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW LEXINGTON...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCCONNELSVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3983 8240 3974 8235 3969 8236 3963 8236
3946 8191 3966 8175
$$
131 follow-up statement
000
WWUS51 KRLX 032333
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT MON JUL 3 2006
OHC115-127-032341-
/O.CAN.KRLX.SV.W.0149.000000T0000Z-060703T2345Z/
PERRY OH-MORGAN OH-
731 PM EDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND PERRY COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF PERRY COUNTY.
THEREFORE...THE WARNINGS HAVE BEEN CANCELLED. HOWEVER GUSTY WINDS
AND PEA SIZE HAIL ARE STILL POSSIBLE IN MORGAN COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3983 8240 3974 8235 3969 8236 3963 8236
3946 8191 3966 8175
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:48 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 4:48 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 448 PM EDT MON JUL 3 2006 .SHORT TERM /REST OF TONIGHT/... UPDATED FOR MORE AFTERNOON THUNDERSTORM ACTIVITY...ESPECIALLY FROM PKB TO CRW TO BKW. THESE DIURNAL TSTMS WILL TEND TO DISSIPATE WITH LOSS OF HEATING AS THEY MOVE INTO EASTERN WV. HOWEVER...WE NEED TO KEEP AN EYE ON TSTMS FORMING OVER CENTRAL OHIO...WHICH HAS MUCH BETTER SUPPORT. && .PREV DISCUSSION... /ISSUED 321 PM EDT MON JUL 3 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY STILL REMAINS WELL TO OUR NORTH. STILL...WE REMAIN IN THE WARM SECTOR...WITH PLENTY OF WARM AND MOIST AIR...AND PWS AROUND 1.5. DEW POINTS IN THE UPPER 60S HAVE BEEN COMMON. WEAK FRONTAL BOUNDARY REMAINS WELL TO OUR NORTH. THUNDERSTORMS THAT POPPED UP ACROSS THE SOUTHERN COAL FIELDS WERE ASSISTED BY AN OUTFLOW BOUNDARY FROM EARLIER THIS MORNING...ACROSS SE OHIO AND N WEST VIRGINIA. THE MAIN BAND OF SHOWERS AND THUNDERSTORMS TO THE NORTH ARE SLOWLY SHIFTING EASTWARD...WITH THE AFTERNOON STORMS EXPECTED TO WEAKEN WITH SUNSET. LIKE TODAY...KEPT TEMPS COOLER TO THE N-NW WITH ADDITIONAL CLOUD COVER...AND GIVEN THE WET SOIL. COLD FRONT WILL CONTINUE TO NEAR FROM THE NW...CONTINUING TO GIVE SE OHIO AND N WEST VIRGINIA THE BEST CHANCE FOR STEADY RAIN. WE WILL CONTINUE TO MONITOR ANY MODERATE TO HEAVY PRECIPITATION...PARTICULARLY ACROSS NORTH OF THE I-64 CORRIDOR...WHERE WET GROUND HAS BEEN COMMON AS OF LATE. TUESDAY AFTERNOON...CAPE AROUND 2000 J/KG NORTH...AND OVER 3500 ACROSS THE SOUTHERN HALF OF THE CWA. THE BEST CHANCE OF WIDESPREAD SHOWERS...WILL BE TUESDAY NIGHT...AS THE COLD FRONT SLIDES INTO SE OHIO. LONG TERM /WEDNESDAY THROUGH MONDAY/... TWO COLD FRONTS TRAVERSE AREA NW TO SE WEDNESDAY INTO WEDNESDAY NIGHT. FIRST IS OLD W TO E MOISTURE BOUNDARY ACROSS NRN TIER OF OH VALLEY STATES / SRN TIER OF GREAT LAKES STATES. AREA OF CONVECTION ALONG THIS BOUNDARY FROM PREVIOUS EVENING SHOULD MOVE ACROSS CENTRAL AND THEN SRN PORTION OF AREA DURING THE MORNING THROUGH THE MIDDAY HOURS. NAM12 LOOKS REASONABLY IN ITS HINTING AT ADDITIONAL CONVECTION FIRING UP IN THE AFTERNOON AHEAD OF SECOND FRONT. THIS WILL OF COURSE DEPEND UPON DEGREE OF CLEARING THAT TAKES PLACE BEHIND FIRST FRONT. PARAMETERS LOOK MARGINAL FOR SEVERE WEDNESDAY AFTERNOON WITH NAM12 DEW POINTS AGAIN TOO HIGH...THIS ALSO WILL BE A FUNCTION OF THE AMOUNT OF SUNSHINE. SECOND FRONT PUSHES ON THROUGH WEDNESDAY NIGHT...LEFT SLIGHT CHANCE IN THE MOUNTAINS THURSDAY. CONCERNED ISOLATED CONVECTION WOULD FIRE UP UNDER THE UPPER LEVEL TROUGH...RELATIVELY DEEP FOR THIS TIME OF YEAR. MODELS INSIST ON DRY MID AND UPPER LEVELS WITH LOW LEVEL ANTICYCLONIC FLOW SO LEFT DRY FORECAST ELSEWHERE. HIGH PRESSURE SHOULD BUILD INTO THE AREA IN ERNEST THURSDAY NIGHT AND FRIDAY...AS UPPER TROUGH PUSHES THROUGH. MET NUMBERS LOOKED GOOD FOR HIGHS WEDNESDAY. USED A MET / MAV BLEND ON LOWS WEDNESDAY NIGHT. WENT A LITTLE ABOVE THE NEW MEX FOR HIGHS THURSDAY AND CLOSE TO IT FOR LOWS THURSDAY NIGHT. HPC FOLLOWED ECMWF FOR DAYS 4 THROUGH 7...WITH SLOWER EXODUS OF UPPER TROUGH ALONG E COAST. DRY FORECAST FOR THIS AREA EITHER WAY AS HIGH PRESSURE WITH A WARMING TREND PREVAILS. PREV DISCUSSION... /ISSUED 151 PM EDT MON JUL 3 2006/ AVIATION (18Z TO 18Z)... VFR FOR MOST OVER THE NEXT 24 HOURS. THE EXCEPTIONS WOULD BE FOR THOSE SITES...PKB...CKB...AND EKN...THAT ARE CLOSER TO THE FRONT...AND SHOWERS AND THUNDERSTORMS. OTHER SITES ARE ON THE VFR TO MVFR LINE ARE DUE TO THE HAZE...AS TEMPS RISE INTO THE LOW AND MID 80S...AND DEW POINTS RESIDE IN THE MID TO UPPER 60S. OUR WARM AND MOIST AIRMASS WILL CONTINUE THROUGH THE PERIOD. A BRIEF REPRISE IS EXPECTED OVERNIGHT...BEFORE ANOTHER BETTER CHANCE OF CONVECTION ROLLS NEAR TUESDAY AFTERNOON. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JMV
Hazardous weather outlook, Jul 3, 3:08 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 308 AM EDT MON JUL 3 2006 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 037>040-046-047-040715- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 308 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND OVERNIGHT TONIGHT. STRONG WINDS WOULD BE A GREATER THREAT THAN LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE REMAINS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. RAIN AMOUNTS WILL ALSO BE MONITORED ON TUESDAY INTO WEDNESDAY...MAINLY IN WEST VIRGINIA WHERE THE GROUND IS WETTER. IF REPETITIVE SHOWERS FALL...SMALL STREAM FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ105-VAZ003-004-WVZ005-013-024>026-033>036-040715- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH-FAYETTE- 308 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 3, 2:26 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 226 PM EDT MON JUL 3 2006 WVZ013-025-026-031900- BOONE-LINCOLN-LOGAN- 226 PM EDT MON JUL 3 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARTS...MOVING EAST AT 20 MPH. THIS STORM WILL MOVE INTO SOUTHWESTERN BOONE COUNTY BY 245 PM EDT. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MUD...GILL AND CHAPMANVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 3, 3:47 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 347 PM EDT MON JUL 3 2006 WVZ025-032015- LOGAN- 347 PM EDT MON JUL 3 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOGAN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BLAIR AND AMHERSTDALE-ROBINETTE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jul 3, 4:19 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 419 PM EDT MON JUL 3 2006 WVZ013>015-032045- KANAWHA-LINCOLN-PUTNAM- 419 PM EDT MON JUL 3 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER TEAYS VALLEY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE TORNADO...ST. ALBANS...SOUTH CHARLESTON...POCA...NITRO AND INSTITUTE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Local storm report, Jul 3, 5:50 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
550 PM EDT MON JUL 3 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL CHARLESTON 38.30N 81.55W
07/03/2006 U0.75 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
532 PM 07/03/2006 AND 547 PM 07/03/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:29 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 31 min |
| Jul 3, 7:25 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.